Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 27, 2017, 3:48 AM MST for Yavapai County, Arizona. It took effect at Apr 28, 2017, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 3:48 AM MST (10:48 UTC)
- In effect from
- Apr 28, 2017, 1:00 PM MST
- Expired
- Apr 28, 2017, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WWUS85 KFGZ 271048 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 348 AM MST Thu Apr 27 2017 AZZ108-137-272300- /O.NEW.KFGZ.FW.W.0004.170428T2000Z-170429T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- 348 AM MST Thu Apr 27 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MST Friday. * AFFECTED AREA...Yavapai County. * 20 FOOT WIND...Northwest winds increasing to 20 mph gusting 35 to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
3 follow-up statements
612 WWUS85 KFGZ 272113 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 213 PM MST Thu Apr 27 2017 AZZ108-137-281100- /O.CON.KFGZ.FW.W.0004.170428T2000Z-170429T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- 213 PM MST Thu Apr 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY... * AFFECTED AREA...Yavapai County. * 20 FOOT WIND...Northwest winds increasing to 20 mph gusting 35 to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
621 WWUS85 KFGZ 281025 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 325 AM MST Fri Apr 28 2017 AZZ108-137-290300- /O.CON.KFGZ.FW.W.0004.170428T2000Z-170429T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- 325 AM MST Fri Apr 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY... * AFFECTED AREA...Yavapai County. * 20 FOOT WIND...Northwest winds increasing to 20 to 25 mph gusting up to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
665 WWUS85 KFGZ 282102 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 202 PM MST Fri Apr 28 2017 AZZ108-137-290300- /O.CON.KFGZ.FW.W.0004.000000T0000Z-170429T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- 202 PM MST Fri Apr 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY... * AFFECTED AREA...Yavapai County. * 20 FOOT WIND...Northwest winds of 20 to 25 mph gusting up to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ KD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 26, 9:47 PM MST, 6 hours 1 minute earlier.
Area forecast discussion, Apr 26, 9:47 PM MST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 947 PM MST Wed Apr 26 2017 .SYNOPSIS...A passing disturbance will bring a chance of showers to far north and northeast Arizona tonight. Wind speeds will increase Friday as a cold front moves south through the state. This will bring colder temperatures and a chance of showers to mainly eastern Arizona into Saturday. Fair and warmer weather returns for Sunday. && .Discussion...A weak disturbance is moving through the Great Basin and Utah this evening. The southern edge will brush northern Arizona tonight with a few light showers are possible from the Kaibab Plateau to the Four Corners. Breeze conditions will continue for much of the night in many locations. Current forecast handles this well. && .Prev DISCUSSION /227 PM MST/...Breezy westerly winds will continue into the early evening across northern Arizona, with breezy conditions continuing to the east of high terrain features overnight. Overnight temperatures should be a few degrees warmer than the previous night, with values ranging from the low 30's to mid 40's across much of the High Country. In addition, a passing shortwave trough will cause isolated to scattered showers in far northern Arizona, with the greatest activity expected near the Four Corners. On Thursday, a approaching low pressure system will cause increasing winds across northern Arizona. Most of the region will experience westerly winds with gusts into the 25 to 35 mph range; however, areas north and east of a line from Eager to Winslow to the Four Corners may see gusts exceed 40 mph at times. On Friday, breezy winds continue, along with increasing chances for showers as the low pressure system and surface cold front move southward across the area. The best chance for showers will be over Navajo and Apache Counties in eastern Arizona. In addition, model forecasts suggest there will be enough instability for at least some isolated thunder near the White Mountains. Daytime temperatures will be much colder, with temperatures ranging from 10-15 degrees below normal at most places. Well below normal temperatures and lingering showers will be possible across eastern Arizona on Saturday as the low pressure center sits over New Mexico. In addition, Much drier air behind the front over the weekend should lead to a hard freeze in the 20s for the higher elevations each morning, with lows even approaching the freezing mark for valley areas north of the Mogollon Rim such as Winslow and St Johns. A strong warming trend is expected Sunday through Tuesday as ridging builds from the west coast toward Arizona. && .AVIATION...For the 06Z Package... VFR conditions are expected to continue over the next 24 hrs. Breezy southwesterly winds will decrease slightly but continue overnight before increasing again Thursday afternoon. There will be a chance of light -SHRA along and north of a KGCN-KRQE line until around 12Z. Aviation discussion not updated for amendments. && .FIRE WEATHER...Mostly dry and breezy weather will continue ahead of a cold front that will move through the area Friday. Lower elevations of eastern Arizona will approach critical humidity values and wind speeds during the late afternoon hours Thursday but these conditions are not expected to be widespread or long lived. There is a chance for light showers across the Utah border and Four Corners region wednesday night and Thursday morning. Saturday through Monday...Colder weather behind the front will remain in the area through the weekend and into early next week with some showers possible along the Arizona\New Mexico line. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/RR AVIATION...MAS FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:32 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 15 hr |
| Apr 27, 2:13 PM MST | Wind Advisory | FGZ | Apache, Navajo, Yavapai | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.